Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 21 , ISSUE 2 ( 2017 ) > List of Articles

CASE REPORT

Severe hypothermia causing ventricular arrhythmia in organophosphorus poisoningkartik munta, Paiullah Santosh, Manimala Rao Surath

Kartik Munta, Paiullah Santosh, Manimala Surath

Keywords : Atropine, hypothermia, organophosphorus poisoning, Osborn waves, ventricular tachycardia

Citation Information : Munta K, Santosh P, Surath M. Severe hypothermia causing ventricular arrhythmia in organophosphorus poisoningkartik munta, Paiullah Santosh, Manimala Rao Surath. Indian J Crit Care Med 2017; 21 (2):99-101.

DOI: 10.4103/ijccm.IJCCM_443_16

License: CC BY-ND 3.0

Published Online: 00-02-2017

Copyright Statement:  Copyright © 2017; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Organophosphorus poisoning cases are routinely treated across all Intensive Care Units adjoining the rural areas where agriculture is the main source of income. We present a unique case of severe hypothermia seen in a case of organophosphorus poisoning, which led to electrocardiogram disturbances and life-threatening arrhythmias.


PDF Share
  1. Saadeh AM, al-Ali MK, Farsakh NA, Ghani MA. Clinical and sociodemographic features of acute carbamate and organophosphate poisoning: A study of 70 adult patients in north Jordan. J Toxicol Clin Toxicol 1996;34:45-51.
  2. Johnson MK, Jacobsen D, Meredith TJ, Eyer P, Heath AJ, Ligtenstein DA, et al. Evaluation of antidotes for poisoning by organophosphorus pesticides. Emerg Med 2000;12:22-37.
  3. Aktar MW, Sengupta D, Chowdhury A. Impact of pesticides use in agriculture: Their benefits and hazards. Interdiscip Toxicol 2009;2:1-12.
  4. Gordon CJ. Thermoregulation in laboratory mammals and humans exposed to anticholinesterase agents. Neurotoxicol Teratol 1994;16:427-53.
  5. Gordon CJ. Factors influencing diisopropyl fluorophosphate-induced hypothermia and hyperthermia in the rat. Neurotoxicol Teratol 1995;17:679-83.
  6. Moffatt A, Mohammed F, Eddleston M, Azher S, Eyer P, Buckley NA. Hypothermia and fever after organophosphorus poisoning in humans – A prospective case series. J Med Toxicol 2010;6:379-85.
  7. Muthu V, Dhooria S, Sehgal IS. A rare manifestation of organophosphorous poisoning: Hypothermia with cardiotoxicity. Int J Clin Cardiol 2014;1:1.
  8. Karasu-Minareci E, Gunay N, Minareci K, Sadan G, Ozbey G. What may be happen after an organophosphate exposure: Acute myocardial infarction? J Forensic Leg Med 2012;19:94-6.
  9. Karki P, Ansari JA, Bhandary S, Koirala S. Cardiac and electrocardiographical manifestations of acute organophosphate poisoning. Singapore Med J 2004;45:385-9.
  10. Atlee JL. Perioperative cardiac dysrhythmias: Diagnosis and management. Anesthesiology 1997;86:1397-424.
  11. Osborn JJ. Experimental hypothermia; respiratory and blood pH changes in relation to cardiac function. Am J Physiol 1953;175:389-98.
  12. Cheng D. The EKG of hypothermia. J Emerg Med 2002;22:87-91.
  13. Maruyama M, Kobayashi Y, Kodani E, Hirayama Y, Atarashi H, Katoh T, et al. Osborn waves: History and significance. Indian Pacing Electrophysiol J 2004;4:33-9.
  14. Krantz MJ, Lowery CM. Images in clinical medicine. Giant Osborn waves in hypothermia. N Engl J Med 2005;352:184.
  15. Vassallo SU, Delaney KA, Hoffman RS, Slater W, Goldfrank LR. A prospective evaluation of the electrocardiographic manifestations of hypothermia. Acad Emerg Med 1999;6:1121-6.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.